Alert archive / Arkansas / Special Weather Statements in 2022
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 22, 2022, 2:21 AM CDT for 4 counties in Arkansas; Dunklin County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 2:21 AM CDT (07:21 UTC)
- Expired
- Mar 22, 2022, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 937 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
728
WWUS84 KMEG 220721
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
221 AM CDT Tue Mar 22 2022
ARZ009-018-026>028-035-MOZ113-115-220745-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Pemiscot MO-Dunklin MO-
221 AM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of Greene, Craighead,
central Poinsett, northwestern Mississippi, Clay, northwestern Cross,
northwestern Pemiscot and Dunklin Counties through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McDougal to near Jonesboro to 6 miles west
of Cherry Valley. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Paragould, Kennett, Trumann, Malden, Piggott, Manila,
Harrisburg, Lake City, Leachville, Campbell, Rector, Lepanto, Bay,
Senath, Brookland, Monette, Caraway, Marmaduke and Chalk Bluff
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3638 8988
3614 8995 3564 9024 3530 9096 3576 9074
3647 9053 3650 9047 3650 9022 3652 9022
3654 9021 3655 9019 3659 9019 3663 9015
TIME...MOT...LOC 0720Z 236DEG 62KT 3639 9047 3577 9065 3540 9086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 21, 11:09 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 21, 11:09 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1109 PM CDT Mon Mar 21 2022
.UPDATE...
06Z Aviation Update Below
&&
.PREV DISCUSSION... /issued 548 PM CDT Mon Mar 21 2022/
UPDATE...Evening Update.
DISCUSSION...
Updated to add showers and thunderstorms to the forecast this
evening, mainly along and west of the Mississippi river as the
first wave of storms moves to the north northeast across the area.
There may be a brief lull in activity behind this wave later
tonight, but overall, expect increasing coverage and intensity
of showers/storms towards sunrise. Morning lows should be mainly
in the mid 50s to near 60 with highs tomorrow in the low 60s to
mid 70s. Thunderstorms and windy conditions are expected area wide
tomorrow. Flooding is possible along with strong to severe
thunderstorms. The most hazardous conditions are expected over
north Mississippi.
30
PREV DISCUSSION... /issued 401 PM CDT Mon Mar 21 2022/
A busy 36 hours looks to be on the horizon for the southeast
United States. A potent system will move through the region
tonight through Tuesday evening. This system will bring heavy rain
and severe weather to a large portion of the south. Locally, the
Mid South will see heavy rain and a chance for a few strong to
severe storms. A Flood Watch has been issued for portions of the
Mid South for Tuesday. Areawide we could see 2 to 4 inches of rain
on Tuesday as atmospheric moisture will be plentiful across the
Mid South. This is why WPC expanded the Moderate Risk of Excessive
Rainfall north to the TN/MS border this afternoon. We have also
issued a Wind Advisory for Tuesday as stated in previous forecasts
that the wind field with this system will be stout. We could see
gradient winds of 15 to 25 mph sustained and some gusts up to 40
outside of thunderstorms. With this type of wind field any
convection could bring down some serious winds. As storms move
through the region on Tuesday this wind will be readily available
to mix down. This is why the Marginal Risk of Severe weather was
expanded north into west Tennessee. I would not be surprised if
the Slight and Enhanced areas were to be expanded northward for
the overnight Day 1 issuance. Guidance points to a relatively
quiet evening and overnight for the Mid South. Business picks up
after 12Z for most of the area. The best chance for severe weather
looks to be in that 15-21Z time frame. Most of the best
convection will remain over north Mississippi but we cannot rule
out stronger storms in west Tennessee. At this point, all modes of
severe weather will be possible Tuesday in the outlooked areas.
Bottom line is everyone should be weather aware tomorrow across
the Mid South.
By Tuesday evening, a dry air will wrap into the Midsouth, as the
upper low lifts into the mid-MS River valley. Quieter, though
still windy, weather will prevail into the early morning on
Wednesday. Some light showers will be possible on Wednesday, ahead
of a secondary compact upper low dropping to Ozarks. This compact
low will be with us on Thursday, bringing clouds, isolated
showers and cool daytime temps. Cool but dry conditions will
prevail over the weekend, under northwest flow aloft.
MJH
&&
.AVIATION...
06Z TAFs
VFR conditions to start. LLWS at all sites. SHRAs/TSRAs are
pushing into the region with lower cigs and visbys. Wind ESE
10-18kts with gusts to 30kts possible. Wind will veer WSW by the
end of the TAF cycle.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 7 AM CDT Tuesday through Tuesday evening for
Craighead-Crittenden-Cross-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Wind Advisory from 7 AM to 7 PM CDT Tuesday for Crittenden-Cross-
Lee AR-Phillips-St. Francis.
MO...None.
MS...Flood Watch from 7 AM CDT Tuesday through Tuesday evening for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
Wind Advisory from 7 AM to 7 PM CDT Tuesday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch from 7 AM CDT Tuesday through Tuesday evening for
Chester-Crockett-Decatur-Fayette-Hardeman-Hardin-Haywood-
Henderson-Lauderdale-Madison-McNairy-Shelby-Tipton.
Wind Advisory from 7 AM to 7 PM CDT Tuesday for Fayette-Hardeman-
Hardin-McNairy-Shelby.
&&Hazardous weather outlook, Mar 21, 3:43 AM CDT, 22 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 343 AM CDT Mon Mar 21 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 343 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A combination of low humidity, dry vegetation and moderate winds will result in elevated wildfire danger today, mainly east of the Mississippi River. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday, there a Slight Risk of severe storms south of a line from Clarksdale to Oxford to Tupelo Mississippi. There is a Marginal Risk of severe storms over the remainder of north Mississippi, and over east central Arkansas. Severe weather threats include damaging winds and flash flooding. Tornadoes will also be possible, particularly in the Slight Risk area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed over north Mississippi on Tuesday. PWB
In the hours before
Special weather statement, Mar 22, 1:58 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
158 AM CDT Tue Mar 22 2022
ARZ009-018-026-027-MOZ113-220715-
Poinsett AR-Greene AR-Craighead AR-Clay AR-Dunklin MO-
158 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of Greene, central
Craighead, northwestern Poinsett, western Clay and southwestern
Dunklin Counties through 215 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Frierson State Park, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Paragould, Corning, Bono, Rector, Senath, Brookland,
Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park, Oak
Grove Heights, Cardwell, Arbyrd, Lafe, Reyno, Cash, Knobel, O'Kean,
Success and Peach Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9048 3611 9014 3563 9096 3588 9095
3588 9087 3604 9084 3608 9082 3611 9077
3615 9075 3615 9081 3629 9081 3630 9079
3628 9078 3628 9075 3641 9075 3643 9078
3649 9077 3650 9078
TIME...MOT...LOC 0657Z 240DEG 49KT 3600 9075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 22, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
221 AM CDT Tue Mar 22 2022
ARZ009-018-026>028-035-MOZ113-115-220745-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Pemiscot MO-Dunklin MO-
221 AM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of Greene, Craighead,
central Poinsett, northwestern Mississippi, Clay, northwestern Cross,
northwestern Pemiscot and Dunklin Counties through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McDougal to near Jonesboro to 6 miles west
of Cherry Valley. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Paragould, Kennett, Trumann, Malden, Piggott, Manila,
Harrisburg, Lake City, Leachville, Campbell, Rector, Lepanto, Bay,
Senath, Brookland, Monette, Caraway, Marmaduke and Chalk Bluff
Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3638 8988
3614 8995 3564 9024 3530 9096 3576 9074
3647 9053 3650 9047 3650 9022 3652 9022
3654 9021 3655 9019 3659 9019 3663 9015
TIME...MOT...LOC 0720Z 236DEG 62KT 3639 9047 3577 9065 3540 9086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:05 AM CDT | Special Weather Statement | MEG | DeSoto | 40 min |
| Mar 22, 3:07 AM CDT | Special Weather Statement | MEG | Coahoma, DeSoto, Tunica | 38 min |
| Mar 22, 12:59 PM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Mar 22, 1:46 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Monroe, Pontotoc, Yalobusha | 44 min |
| Mar 22, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 37 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Monroe | 50 min |
| Mar 22, 3:07 PM CDT | Tornado Warning | MEG | Monroe | 23 min |
| Mar 22, 3:15 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 30 min |
| Mar 22, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 17 min |
| Mar 22, 4:06 PM CDT | Special Weather Statement | MEG | Tishomingo | 24 min |
| Mar 22, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Mar 22, 3:00 AM CDT | Special Weather Statement | MEG | Lake | 30 min |
| Mar 22, 3:23 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale, Obion | 37 min |
| Mar 22, 1:58 AM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene | 17 min |
| Mar 22, 2:29 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 16 min |
Nearby
Special Weather Statements in Arkansas, 2022Special Weather Statements in Missouri, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.